Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 9, NWS Morristown, TN

March 16, 20138 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this wind advisory at Mar 16, 2013, 3:01 AM EDT for 8 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Mar 16, 2013, 5:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 3:01 AM EDT (07:01 UTC)
In effect from
Mar 16, 2013, 5:00 AM EDT
Expired
Mar 16, 2013, 8:00 PM EDT
In force
15 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS74 KMRX 160701
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 AM EDT SAT MAR 16 2013

...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS...

.SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TODAY
...AND INTO THE CENTRAL APPALACHIANS TONIGHT. SOUTHWEST WINDS WILL
INCREASE AHEAD OF THE LOW. WINDS WILL BECOME GUSTY...ESPECIALLY
ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST
TENNESSEE.

TNZ018-041-043-045-047-072-074-087-VAZ006-008-161515-
/O.NEW.KMRX.WI.Y.0009.130316T0900Z-130317T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
301 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* EVENT...SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS.

* TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONGEST
  EARLY THIS AFTERNOON. 

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
917 
WWUS74 KMRX 161500
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 AM EDT SAT MAR 16 2013

...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS...

.SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TODAY
...DRAGGING A COLD FRONT INTO THE CENTRAL APPALACHIAN REGION TONIGHT.
SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM. WINDS WILL BE
GUSTY AT TIMES...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF
SOUTHWEST VIRGINIA AND EAST TENNESSEE.

TNZ018-041-043-045-047-072-074-087-VAZ006-008-170000-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
1100 AM EDT SAT MAR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH
  AT TIMES.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING AND BECOME
  STRONGEST EARLY THIS AFTERNOON.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
995 
WWUS74 KMRX 161855
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT SAT MAR 16 2013


TNZ018-041-043-045-047-072-074-087-VAZ006-008-162000-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
255 PM EDT SAT MAR 16 2013

...WIND ADVISORY IS CAN CELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WHILE BREEZY CONDITIONS WILL CONTINUE LATE THIS AFTERNOON BEFORE
THE WINDS WEAKEN...THE THREAT OF STRONGER WINDS HAS DIMINISHED.

$$
544 
WWUS74 KMRX 161857 CCA
NPWMRX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT SAT MAR 16 2013


TNZ018-041-043-045-047-072-074-087-VAZ006-008-162000-
/O.COR.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
256 PM EDT SAT MAR 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WHILE BREEZY CONDITIONS WILL CONTINUE LATE THIS AFTERNOON BEFORE
THE WINDS WEAKEN...THE THREAT OF STRONGER WINDS HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:30 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 16, 1:30 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
130 AM EDT SAT MAR 16 2013

.AVIATION...A SHORT WAVE TROUGH WILL DRIVE SOUTHEAST INTO THE OHIO
VALLEY ON SATURDAY. A FEW SHOWERS WILL DEVELOP AHEAD OF A SURFACE
LOW PRESSURE CENTER AND ASSOCIATED COLD FRONT AS IT MAKES ITS MOVE
ACROSS THE OHIO VALLEY. SOME OF THESE SHOWERS MAY DRIFT ACROSS
SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE POSSIBLY AFFECTING TRI.
SOUTHWEST WINDS WILL BECOME BREEZY THIS AFTERNOON. PREVAILING
CONDITIONS WILL BE VFR.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Mar 15, 3:16 PM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT FRI MAR 15 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 PM EDT FRI MAR 15 2013 /216 PM CDT FRI MAR 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY ON
MONDAY. THUNDERSTORMS WILL BE LIKELY...WITH SOME OF THEM
POTENTIALLY BECOMING STRONG TO SEVERE. THE AREAS MOST AT RISK FOR
SEVERE WEATHER WILL BE LOCATIONS ALONG THE CUMBERLAND PLATEAU AND
THE EASTERN TENNESSEE VALLEY...WITH THE PRIMARY THREAT FROM THE
STRONGEST STORMS BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.